MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 5-6 LT 10MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER

SMITH & NEPHEW, INC. JRNY II BCS XLPE ART ISRT SZ 5-6 LT 10MM; PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Catalog Number 74027262
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Injury (2348)
Date of Event 03/03/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a two step revision surgery was performed due to a peri-prosthetic joint infection in left knee.In first step of the revision surgery, on (b)(6) 2017, patellar component and articular insert were explanted and an antibiotic spacer was implanted.And on (b)(6) 2017 the total knee was revised to perform a reimplantation of devices.
 
Additional Manufacturer Narrative
The associated journey ii bcs oxinium femoral component, journey ii bcs articular insert and journey tibial baseplate and genesis ii resurfacing patellar were not returned for evaluation.Our investigation included a review of the manufacturing records for the listed batches which did not reveal any deviation from the standard manufacturing processes.A review of complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.Products were sterilized according to sterilization release documentation from quality control.A clinical evaluation noted that no clinical relevant documents were provided to conduct a thorough medical assessment; therefore no medical assessment is warranted at this time.Without the return of the actual products involved, our investigation of this report is inconclusive.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should the device or additional information be received, the complaint will be reopened.

Brand Name
JRNY II BCS XLPE ART ISRT SZ 5-6 LT 10MM
Common Device Name
PRSTHSS, KNEE, PTLLFMRTBIAL, SM-CNSTRND, CMNTD, POLYMER/METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7891868
Report Number1020279-2018-01853
Device Sequence Number2725966
Product Code JWH
UDI-Device Identifier00885556178010
UDI-Public00885556178010
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K111711
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/09/2023
Device Catalogue Number74027262
Device Lot Number13MM08411
Initial Date Received by Manufacturer 08/23/2018
Supplement Date Received by Manufacturer08/23/2018
Initial Report FDA Received Date09/19/2018
Supplement Report FDA Received Date02/14/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age54 YR